Amy is slowly coming to the end of her 4th month of Topical Steroid Withdrawal and even though we had a few good days they have now come crashing down!
Amy's ankles and tops of her feet have now got so bad that she is unable to put on socks and shoes.
Sleeping has become so broken throughout the night that she is constantly tired and the smallest of things makes her exhausted.
Her immune system seems to have packed up it's bag and run away as she has been hit with yet another cold.
Her joints ache and her skin is sore,
her back is itchy beyond belief,
her skin sheds and flakes at an unbelievable rate
due to her body being unable to control its temperature she is constantly cold but is unable to wear layers or warm clothes,
her skin is tight and dry and has to be creamed very regularly,
she is still unable to tolerate a bath and having a shower is a painful nightmare,
and this is just to mention a few of her ever growing list of withdrawal symptoms.
But on the plus side
(we always look for the plus side!!!)
Her arms are showing some signs of improvement along with the tops of her legs (we even have some clearer areas on them), so even though at the moment Amy isn't in the greatest place we know that her body is healing and just around the corner she will have some more good days and these will get more and more as time goes on.
Although Amy wants to be at school her skin and exhaustion is making this near on impossible, plus the fact the she can't even wear socks and shoes at the moment.
The school is being fantastic but I am worried about how much time she is having to have off. I know there isn't anything we can do about it at the moment and the most important thing is for her to heal and get better but this is just another thing to add to the stress and worry that her topical steroid withdrawal is causing.
Amy was rather reluctant to have her photos taken but has given me permission to share these few on her blog knowing that they might help others going through this horrible withdrawal or who are looking for information about Topical Steroid Addiction and red skin syndrome.
(due to Amy feeling very cold and a unwell I didn't get any of her clearer patches, I will update those when she feels up to them being taken)
Amy snuggled up and feeling unwell.
Amy's hands and wrists are still sore but are slowly improving.
Since sharing Amy's journey a lot of people who know Amy have said that they didn't realise just how bad her skin is or even understand what she is going through.
Amy has always been very clever in hiding her skin away so that others didn't see it and I'm so proud of her for letting me share her story when I know she is so very self-conscious.